Vol. 10, No. 4, 2017

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14
Issue 6, 1671–1976
Issue 5, 1333–1669
Issue 4, 985–1332
Issue 3, 667–984
Issue 2, 323–666
Issue 1, 1–322

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
Positivity for fourth-order semilinear problems related to the Kirchhoff–Love functional

Giulio Romani

Vol. 10 (2017), No. 4, 943–982

We study the ground states of the following generalization of the Kirchhoff–Love functional,

Jσ(u) =Ω(Δu)2 2 (1 σ)Ω det(2u) ΩF(x,u),

where Ω is a bounded convex domain in 2 with C1,1 boundary and the nonlinearities involved are of sublinear type or superlinear with power growth. These critical points correspond to least-energy weak solutions to a fourth-order semilinear boundary value problem with Steklov boundary conditions depending on σ. Positivity of ground states is proved with different techniques according to the range of the parameter σ and we also provide a convergence analysis for the ground states with respect to σ. Further results concerning positive radial solutions are established when the domain is a ball.

biharmonic operator, positivity-preserving property, semilinear problem, positive least-energy solutions, Nehari manifold
Mathematical Subject Classification 2010
Primary: 35G30, 49J40
Received: 29 June 2016
Revised: 6 February 2017
Accepted: 7 March 2017
Published: 9 May 2017
Giulio Romani
Aix Marseille Univ, CNRS, Centrale Marseille
Institute de Mathématique de Marseille (I2M)
13453 Marseille